Alert archive / Colorado / Red Flag Warnings in 2019
Red Flag Warning 20, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Oct 13, 2019, 2:45 PM MDT for 7 counties in Colorado. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2019, 2:45 PM MDT (20:45 UTC)
- Expired
- Oct 13, 2019, 7:50 PM MDT
- In force
- 5 hr
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, Conejos County, CO, Fremont County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 184 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3744 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
846 WWUS85 KPUB 132045 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 245 PM MDT Sun Oct 13 2019 ...A Red Flag Warning is in effect for gusty winds, low humidity and dry fuels until 8 PM MDT this evening for fire weather zones 220, 222 and 223, which includes Lake, Chaffee and Fremont counties as well as the eastern San Juan and La Garita Mountains. ...A Red Flag Warning for gusty winds, low humidity and dry fuels will be in effect from noon MDT Monday until 8 PM MDT Monday, for fire weather zones 220, 222 and 223, which includes Lake, Chaffee and Fremont counties as well as the eastern San Juan and La Garita Mountains. COZ220-222-223-141245- /O.NEW.KPUB.FW.W.0020.191013T2045Z-191014T0200Z/ /O.NEW.KPUB.FW.W.0021.191014T1800Z-191015T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County-Fremont County Including Canon City/Howard/Texas Creek- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- 245 PM MDT Sun Oct 13 2019 ...A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 220...222 AND 223... ...A RED FLAG WARNING IN EFFECT FROM NOON MDT MONDAY UNTIL 8 PM MDT MONDAY FOR GUSTY WINDS, LOW HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 220...222 AND 223... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low humidity and dry fuels, which is in effect until 8 PM MDT this evening. In addition, a Red Flag Warning has also been issued for these same locations from noon MDT Monday to 8 PM MDT Monday. * Affected Area...Fire Weather Zones 220...222 and 223. * Winds...West 10 to 20 mph with wind gusts around 35 mph. * Relative Humidity...As low as 4 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
018 WWUS85 KPUB 140150 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 750 PM MDT Sun Oct 13 2019 ...A Red Flag Warning for gusty winds, low humidity and dry fuels remains in effect from noon MDT Monday until 8 PM MDT Monday, for fire weather zones 220, 222 and 223, which includes Lake, Chaffee and Fremont counties as well as the eastern San Juan and La Garita Mountains... ...The Red Flag Warning for this evening has been cancelled... COZ220-222-223-141800- /O.CAN.KPUB.FW.W.0020.000000T0000Z-191014T0200Z/ /O.CON.KPUB.FW.W.0021.191014T1800Z-191015T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County-Fremont County Including Canon City/Howard/Texas Creek- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- 750 PM MDT Sun Oct 13 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WINDS, LOW HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 220...222 AND 223... The National Weather Service in Pueblo has cancelled the Red Flag Warning for this evening. The Red Flag Warning for Monday remains in effect. * Affected Area...Fire Weather Zones 220...222 and 223. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 3 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 13, 11:01 AM MDT, 3 hours 44 minutes earlier.
Area forecast discussion, Oct 13, 11:01 AM MDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1101 AM MDT Sun Oct 13 2019 .SHORT TERM...(Today and tonight) Issued at 355 AM MDT Sun Oct 13 2019 Currently, weak flow aloft and no disturbances of note analyzed in water vapor imagery and upper air analysis this morning. TPW is running 50-75% of normal over Colorado, and skies are clear. Temperatures are in the 20s to 30s across the plains and high valleys. Today and tonight, dry and tranquil weather will continue across the forecast area as shortwave ridging develops over the region and TPW remains well below normal. Slightly stronger mid to upper level winds will develop over southern Colorado around the ridge crest. As a result, winds gusting close to 25 mph will mix to the surface this afternoon, primarily over the higher elevations. Surface RH values will remain very low across the forecast area, but a lack of widespread stronger winds will limit the fire weather threat. Therefore, only spotty and brief critical fire weather conditions are expected this afternoon, mainly over the higher terrain, including the Decker Fire. Temperatures will be slightly warmer than yesterday's, with highs in the low to mid 70s across the plains, upper 60s in Colorado Springs, and 60s across the high valleys. Lows this evening will be in the 30s across the plains and Colorado Springs, and 20s in the high valleys. .LONG TERM...(Monday through Saturday) Issued at 355 AM MDT Sun Oct 13 2019 Sensible weather concerns during this period are Tuesday with a dry frontal passage, late Thursday with a weak pacific system and Sunday with a stronger and colder system. Monday should be unseasonably warm and dry. It will be breezy in the mountains. localized marginal critical fire weather concerns will be possible along the just to the east of the Divide. Tuesday a dry frontal passage is expected. This will knock off 10F or so off the high temps across the plains, with temps near seasonable values. Temps in the mtns will see little change. It will be rather breezy in the morning on the plains with winds becoming more upslope late. Wednesday temperatures will return to above seasonable once again, with temps on the plains running a good 5-8F above normal. It will be dry regionwide. Thursday a Pacific system will move across the region late in the day. In advance of this system it will be very warm all areas with temps near 70F in the valleys and into the mid 80s plains (This day should be the warmest day of the week). Some light precip will be possible over the higher terrain, especially along the divide. Marginal critical fire weather conditions will be likely this day over a good part of the region. Friday, cooler weather will once again return to the area, with temps about 5F above normal over the plains. Saturday should be similar to Fridays weather over the plains, although a rather stout trough will be heading towards the region and the potential for substantial snows along the central mtns will be developing. Much cooler weather will be advecting into the state late in the day across the NW sections. Sunday has the potential to be inclement as a trough amplifies over the state, with much cooler weather moving in. Max temps will crash into the 40s and 50s mtns, and 60s plains, and I would not be too surprised if these temps lower considerably in later forecast runs. This day will likely see the most widespread precip over the fcst area, especially in the mtns. Overall, at this time, if making plans for next weekend, Saturday is looking like the nicer day. \/Hodanish && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1101 AM MDT Sun Oct 13 2019 VFR conditions in combination with light diurnal winds are expected to continue over the KALS, KCOS and KPUB taf sites during the next 24 hours. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 13, 5:42 AM MDT, 9 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 542 AM MDT Sun Oct 13 2019 COZ058>089-093>099-141145- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 542 AM MDT Sun Oct 13 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Pacific storm system will move into the region next weekend and will bring some snow to the central mountains Saturday night. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. LINE/34
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:45 PM MDT | Red Flag Warning | PUB | Chaffee, Conejos, Costilla, Custer, El Paso, Fremont and 8 more | 29 hr |
Nearby
Red Flag Warnings in Colorado, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.